MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-018-090
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 10/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a trailblazer catheter with a non-medtronic sheath and a non-medtronic 0.018¿ guidewire for the treatment of a 20mm severely calcified lesion in proximal location of the left anterior tibial artery of diameter 3mm.Vessel reported as being moderately tortuous.Lesion exhibited cto (chronic total occlusion-100%).Ifu was followed.The vessel was not pre-dilated.It was reported the lesion was crossed with the guidewire but physician was unsuccessful in crossing with.018 balloon.Physician then attempted to cross with an.018 trailblazer.When pushing the trailblazer back, it was reported to have broken after the first proximal marker.The catheter did not break into multiple segments.The catheter segment was not stuck on the guidewire.The detached portion was left in the vessel and the procedure was stopped.The detached portion of the catheter was then explanted surgically.Patient status unknown.
 
Additional Manufacturer Narrative
Device evaluation summary: the trailblazer support catheter received was approximately 88.7cm in length and included only one radiopaque marker band.The support catheter exhibited signs of tensile stretching and necking down.A 0.018¿ guidewire was loaded through the proximal hub luer lock and would advance only 88cm of the returned trailblazer¿s length.Approximately 30mm of support catheter and two radiopaque marker bands were not returned.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7053446
Report Number2183870-2017-00522
Device Sequence Number16369516
Product Code DQY
UDI-Device Identifier00821684073902
UDI-Public00821684073902
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2020
Device Catalogue NumberSC-018-090
Device Lot NumberA432630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;